{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,11]],"date-time":"2026-09-11T19:19:30Z","timestamp":1789154370419,"version":"build-2803163510"},"reference-count":13,"publisher":"The Endocrine Society","issue":"4","license":[{"start":{"date-parts":[[2025,3,20]],"date-time":"2025-03-20T00:00:00Z","timestamp":1742428800000},"content-version":"vor","delay-in-days":3,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2025,3,17]]},"abstract":"<jats:title>Abstract<\/jats:title>\n               <jats:p>Zoledronic acid, a bisphosphonate, is commonly used to treat and prevent osteoporosis. Here we report a rare case of acute hepatotoxicity after zoledronic acid infusion in a 50-year-old female patient with no preexisting liver disease taking anastrozole and abemaciclib. Only a few hours after her infusion, the patient developed severe body aches, nausea, and abdominal bloating. Laboratory tests revealed an acute liver injury. Acute viral hepatitis workup was negative, and she was subsequently diagnosed with a hepatocellular drug-induced liver injury. Her transaminitis downtrended over the following day and normalized after 11 days. Given this rarely reported side effect, there is a paucity of evidence to guide treatment decisions. The goal of this case report is to increase awareness of this adverse effect, especially among patients taking other potentially hepatotoxic drugs.<\/jats:p>","DOI":"10.1210\/jcemcr\/luaf046","type":"journal-article","created":{"date-parts":[[2025,3,20]],"date-time":"2025-03-20T23:58:42Z","timestamp":1742515122000},"source":"Crossref","is-referenced-by-count":2,"title":["Drug-Induced Liver Injury After Zoledronic Acid Infusion and Literature Review"],"prefix":"10.1210","volume":"3","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-0503-9882","authenticated-orcid":false,"given":"Christopher","family":"Boldt","sequence":"first","affiliation":[{"name":"Baylor College of Medicine , 1 Baylor Plz, Houston, TX 77030 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Pooja","family":"Prasad","sequence":"additional","affiliation":[{"name":"Baylor College of Medicine , 1 Baylor Plz, Houston, TX 77030 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Huifang","family":"Lu","sequence":"additional","affiliation":[{"name":"UT MD Anderson Cancer Center , 1515 Holcombe Blvd, Houston, TX 77030 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"80","published-online":{"date-parts":[[2025,3,20]]},"reference":[{"issue":"S1","key":"2025032012434509600_luaf046-B1","doi-asserted-by":"crossref","first-page":"S16","DOI":"10.1038\/sj.bjc.6602691","article-title":"Bone loss and the aromatase inhibitors","volume":"93","author":"Lester","year":"2005","journal-title":"Br J Cancer"},{"issue":"1","key":"2025032012434509600_luaf046-B2","doi-asserted-by":"crossref","first-page":"363","DOI":"10.1007\/s00198-010-1230-5","article-title":"Zoledronic acid-induced transient hepatotoxicity in a patient effectively treated for Paget disease of bone","volume":"22","author":"Polyzos","year":"2011","journal-title":"Osteoporos Int"},{"key":"2025032012434509600_luaf046-B3","first-page":"115","article-title":"Hepatotoxicity induced by zoledronic acid in an aged woman with primary osteoporosis","volume":"12","author":"Lu","year":"2013","journal-title":"EXCLI J"},{"issue":"1","key":"2025032012434509600_luaf046-B4","doi-asserted-by":"crossref","first-page":"68","DOI":"10.1186\/s40001-015-0161-1","article-title":"Zoledronic acid-induced hepatotoxicity relieved after subsequent infusions in a Chinese woman with glucocorticoid-induced osteoporosis","volume":"20","author":"Jiang","year":"2015","journal-title":"Eur J Med Res"},{"issue":"1","key":"2025032012434509600_luaf046-B5","doi-asserted-by":"crossref","first-page":"93","DOI":"10.4103\/ijem.ijem_484_21","article-title":"Transient hepatitis secondary to zoledronic acid in a woman with Sheehan syndrome","volume":"26","author":"Laway","year":"2022","journal-title":"Indian J Endocrinol Metab"},{"issue":"2","key":"2025032012434509600_luaf046-B6","doi-asserted-by":"crossref","first-page":"440","DOI":"10.1159\/000479314","article-title":"Drug-induced autoimmune hepatitis following treatment with zoledronic acid","volume":"11","author":"Schneider","year":"2017","journal-title":"Case Rep Gastroenterol"},{"issue":"1","key":"2025032012434509600_luaf046-B7","first-page":"OC04","article-title":"Study of adverse effect profile of parenteral zoledronic acid in female patients with osteoporosis","volume":"10","author":"Kotian","year":"2016","journal-title":"J Clin Diagn Res"},{"issue":"31","key":"2025032012434509600_luaf046-B8","doi-asserted-by":"crossref","first-page":"2916","DOI":"10.1200\/JCO.19.01696","article-title":"Management of osteoporosis in survivors of adult cancers with nonmetastatic disease: ASCO clinical practice guideline","volume":"37","author":"Shapiro","year":"2019","journal-title":"J Clin Oncol"},{"issue":"6","key":"2025032012434509600_luaf046-B9","doi-asserted-by":"crossref","first-page":"829","DOI":"10.1007\/s00198-007-0323-2","article-title":"Hepatotoxicity induced by alendronate therapy","volume":"18","author":"Yanik","year":"2007","journal-title":"Osteoporos Int"},{"issue":"5","key":"2025032012434509600_luaf046-B10","doi-asserted-by":"crossref","first-page":"365","DOI":"10.1056\/NEJM200008033430512","article-title":"Liver damage due to alendronate","volume":"343","author":"Halabe","year":"2000","journal-title":"N Engl J Med"},{"issue":"3","key":"2025032012434509600_luaf046-B11","doi-asserted-by":"crossref","first-page":"e1","DOI":"10.1016\/j.amjmed.2006.04.032","article-title":"Risedronate-induced hepatitis","volume":"120","author":"Phillips","year":"2007","journal-title":"Am J Med"},{"issue":"12","key":"2025032012434509600_luaf046-B12","doi-asserted-by":"crossref","first-page":"6027","DOI":"10.21873\/anticanres.16114","article-title":"Risk of abemaciclib-induced liver injury in hormone receptor-positive, HER2-negative metastatic breast cancer: a retrospective analysis","volume":"42","author":"Taniguchi","year":"2022","journal-title":"Anticancer Res"},{"issue":"9","key":"2025032012434509600_luaf046-B13","first-page":"3567","article-title":"High dose zoledronic acid increases ischemia-reperfusion damage of the liver","volume":"25","author":"Aydin","year":"2021","journal-title":"Eur Rev Med Pharmacol Sci"}],"container-title":["JCEM Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/jcemcr\/article-pdf\/3\/4\/luaf046\/62490930\/luaf046.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/jcemcr\/article-pdf\/3\/4\/luaf046\/62490930\/luaf046.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,3,20]],"date-time":"2025-03-20T23:59:02Z","timestamp":1742515142000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/jcemcr\/article\/doi\/10.1210\/jcemcr\/luaf046\/8087992"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2025,3,17]]},"references-count":13,"journal-issue":{"issue":"4","published-print":{"date-parts":[[2025,3,17]]}},"URL":"https:\/\/doi.org\/10.1210\/jcemcr\/luaf046","relation":{},"ISSN":["2755-1520"],"issn-type":[{"value":"2755-1520","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2025,4]]},"published":{"date-parts":[[2025,3,17]]},"article-number":"luaf046"}}